MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE STEELCORE 18 GUIDE WIRE (MDD)

ABBOTT VASCULAR HI-TORQUE STEELCORE 18 GUIDE WIRE (MDD)
Catalog Number 1003282
Medical Device Problem Codes Break (1069); Off-Label Use (1494); Material Separation (1562); Failure to Advance (2524); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: 1494 device code clarifier - incorrect anatomy.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported during a cardiomems implant procedure in the left pulmonary artery (lpa) with mild tortuosity and no calcification.An ht steelcore guide wire (gw) was attempted to be advanced to the target site yet could not reach the site due to difficulty navigating the significantly narrow vessels, noting the distal end of the guide wires would loop and cause the wire to go into a more lateral vessel.The tip appeared to start to separate and was withdrawn in one piece with no resistance noted or force applied.The tip was noted to separate once outside the anatomy.A second ht steelcore gw was attempted to be advanced with the same occurrence of the distal end looping and entering a more lateral vessel thus not reaching the target site.The tip was noted to be crimped so the device was removed with the core and coils remaining intact.The case was finished with a non-abbott gw.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 1562 removed and code 1069 added.
 
Event or Problem Description
Subsequent to the final mdr report, additional information was provided.The first ht steelcore guide wire was attempted to be advanced to the target site; however, the device was unable to reach the target site due to the patient anatomy.It was noted that the distal end of the guidewire tip kinked.The device was removed intact.The second steelcore guidewire was then attempted to be advanced to the target site; however, this device was also unable to reach the target site due to the patient anatomy.It was noted that the distal end of the guidewire tip appeared to bend back on itself, but remained in one piece.The device was removed without difficulty; however, upon removal, the physician touched the tip and it separated outside the patient anatomy.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to initial mdr report, the medwatch mw5152026 was received: steelcore wire that was using during the case failed twice.One time the wire sheared and was removed from the body safely and intact and a new one was used.The second wire was then placed into the body and during delivery of the cardiomems device the wire fractured in the body but remained intact and was able to be removed safely.We then used a platinum plus wire and had no issues and were able to complete the cardiomems.Reference report: mw5152025.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.Reportedly, the guide wire was used in a pulmonary artery.It should be noted that the hi-torque guide wires instructions for use, states: ¿all hi-torque guide wires are intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).¿ in this case, it is unknown if the deviation contributed to the reported difficulties.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.Na.

Brand Name
HI-TORQUE STEELCORE 18 GUIDE WIRE (MDD)
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18822825
Report Number2024168-2024-02670
Device Sequence Number17268162
Product Code DQX
UDI-Device Identifier08717648013959
UDI-Public(01)08717648013959(17)250831(10)3091161
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number1003282
Device Lot Number3091161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer03/05/2024
04/04/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date03/20/2024
04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient Weight92 KG